| Model Number |
03.221.017 |
| Medical Device Problem Code |
Mechanical Problem (1384)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Code Available (3191)
| Date of Event |
10/28/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2019, during an orthopedic surgery, the surgeon was putting on cables and the cable gun kept slipping and not grasping the cable.Another table tensioner was used to complete the procedure.There was a surgical delay of one (1) minute.There was no patient consequence.Concomitant device reported: unknown cables (part # unknown, lot # unknown, quantity unknown).This complaint involves two (2) devices.This report is for one (1) ø1.7mm cable lock for pistol grip cable tensioner.This is report 1 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Corrected data: patient code.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the rear bit (lot p286223) was the only item returned.A tensioner was not returned.A pistol grip tensioner from rti in-house inventory was used to functionally test the rear bit.No physical damage was noticed.Functional testing: during testing, the in-house tensioner and the returned bit passed functional by holding tension at the 50 mark (of the pistol grip tensioner) using a 1.7mm cable (cable part number 408-656).Can the complaint be replicated with the returned device?: no.Document/specification review: a dhr review was conducted and found that the device met manufacturing specification prior to shipping.Dimension inspection: since device passed the functional testing , a dimension inspection was not performed.Conclusion: the complaint is not confirmed since device passed the functional testing.Further investigation will not be performed at this time as the risk associated with this occurrence is low for both patient and user.This complaint will be logged for trending purposes.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Risk analysis phase: risk analysis based on review of prior occurrence trending and the risk management section of the dhf for this product has concluded that the risk level is below actionable limits and not likely to cause serious injury or death to patient or user.Reference line 5.2.7 of the synthes orthopedic cable system - internal pistol grip tensioner dfmea.Device history: part # 03.221.017.Synthes lot number: p286223.Supplier lot number: p286223.Manufacturing site: synthes monument.Release to warehouse date: 01-sep-2017.Supplier: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.